Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 150, NWS Mobile, AL

June 23, 2006Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 23, 2006, 1:57 PM CDT for Mobile County, Alabama. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2006, 1:57 PM CDT (18:57 UTC)
Expired
Jun 23, 2006, 2:45 PM CDT
In force
48 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Mobile County, AL

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:10 PM CDTTSTM WND DMGSt Elmo, ALHIGH THUNDERSTORM WINDS DOWNED TREES AND POWER LINES IN AND AROUND ST ELMO.
Jun 23, 2:20 PM CDTTSTM WND DMGGrand Bay, ALHIGH THUNDERSTORM WINDS DOWNED TREES AND POWER LINES IN AND AROUND GRAND BAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2470 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 231900
SVRMOB
ALC097-231945-
/O.NEW.KMOB.SV.W.0150.060623T1857Z-060623T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  MOBILE COUNTY IN SOUTHWEST ALABAMA

* UNTIL 245 PM CDT

* AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED   
  TO INDICATE THREE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING        
  GOLFBALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* ONE STORM WAS LOCATED EAST OF BIG CREEK LAKE...A SECOND STORM      
  BETWEEN DEES AND SEVEN HILLS AND A THIRD BETWEEN GRAND BAY AND     
  BAYOU LA BATRE. THESE STORMS WERE DRIFTING SOUTHWEST AROUND 5 MPH. 
  OTHER POTENTIALLY SEVERE STORMS WILL CONTINUE PERIODICALLY         
  DEVELOPING AND DECAYING AHEAD OF THESE STORMS OVER WESTERN AND     
  SOUTHWESTERN SECTIONS OF MOBILE COUNTY THROUGH 2 PM CDT.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3111 8843 3030 8840 3031 8811 3114 8795

$$
2 follow-up statements
000 
WWUS54 KMOB 231926
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT FRI JUN 23 2006

ALC097-231945-
/O.CON.KMOB.SV.W.0150.000000T0000Z-060623T1945Z/
MOBILE AL-
222 PM CDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR
MOBILE COUNTY...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED     
TO INDICATE THREE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING          
GOLFBALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* ONE STORM WAS LOCATED SOUTH OF CITRONELLE...A SECOND NEAR          
  EARLVILLE AND A THIRD EXITED THE COUNTY WEST OF GRAND BAY.       
THESE STORMS WERE DRIFTING SOUTHWEST AROUND 5 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3111 8843 3030 8840 3031 8811 3114 8795

$$
000 
WWUS54 KMOB 231946
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
242 PM CDT FRI JUN 23 2006

ALC097-231952-
/O.EXP.KMOB.SV.W.0150.000000T0000Z-060623T1945Z/
MOBILE AL-
242 PM CDT FRI JUN 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR MOBILE COUNTY WILL BE ALLOWED 
TO EXPIRE AT 245 PM CDT...

AT 242 PM CDT...NWS RADAR INDICATED THAT SEVERE STORMS HAD MOVED 
WEST OF MOBILE COUNTY. RELAY REPORTS OF LARGE HAIL AND DAMAGING 
WINDS TO LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE NWS IN 
MOBILE ALABAMA.

SOME AREAS THAT MAY HAVE RECEIVED LARGE HAIL AND DAMAGING WINDS 
SINCE JUST AFTERNOON TIME ARE NEAR BIG CREEK LAKE...SARALAND... 
PRICHARD...GRAND BAY...BAYOU LA BATRE AND SEVEN HILLS. A SEVERE 
THUNDERSTORM WIND GUST OF 60 MPH WAS MEASURED AT BROOKLEY FIELD AT 
1225 PM CDT.

LAT...LON 3111 8843 3030 8840 3031 8811 3114 8795

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:12 AM CDT, 8 hours 45 minutes earlier.

Area forecast discussion, Jun 23, 5:12 AM CDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT FRI JUN 23 2006

.SHORT TERM (TODAY AND TONIGHT)...SURFACE RIDGE EXTENDING SOUTHWEST
FROM HIGH PRESSURE CENTERED OVER THE WESTERN ATLANTIC WILL CONTINUE
TO WEAKEN OVER THE NEXT 24 HOURS. UPPER RIDGE OF HIGH PRESSURE ALSO
BEGINS TO BREAK DOWN AS BROAD TROUGH SETS UP OVER THE EASTERN CONUS.
SCATTERED PRECIP WILL ONCE AGAIN DEVELOP ALONG AND NORTH OF THE SEA
BREEZE FRONT...POSSIBLY AS EARLY AS LATE MORNING THIS TIME. ISOLATED
CONVECTION ALONG THE COAST. A FEW SHOWERS OR STORMS WILL LIKELY
PERSIST INTO THE EVENING HOURS. HIGH TEMPERATURES THIS AFTERNOON
SHOULD BE ABOUT A 5 DEGREES COOLER COMPARED TO YESTERDAYS DUE TO
INCREASED CLOUD COVER.

(SATURDAY THROUGH SUNDAY NIGHT)...SURFACE HIGH PRESSURE CONTINUES TO
BREAK DOWN AS EITHER A CLOSED SURFACE LOW OR INVERTED TROUGH
DEVELOPS ACROSS THE SOUTHEAST STATES. SURFACE COLD FRONT TO THE
NORTH WILL GRADUALLY SLIDE SOUTHEAST INTO THE FORECAST AREA OVER THE
WEEKEND...AND MAY PARALLEL I-65 BY SUNDAY EVENING. BEST CHANCE OF
PRECIP WILL OCCUR SATURDAY AFTERNOON WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT. CLEARING SKIES BEHIND
THE FRONT SUNDAY AND SUNDAY NIGHT WILL LEAVE AREAS NORTHWEST OF I-65
MOSTLY RAIN FREE...WHILE SCATTERED COVERAGE REMAINS TO THE
SOUTHEAST. /22

.LONG TERM (MONDAY THROUGH THURSDAY)...UPPER TROUGH BECOMES EVEN
MORE AMPLIFIED BY EARLY NEXT WEEK. THIS WILL ALLOW A RARE LATE JUNE
COLD FRONT TO ENTER INTO THE GULF WATERS EARLY NEXT WEEK...AND THAN
DISSIPATE BY MID WEEK. DRIER PATTERN WILL SET UP IN POST-FRONTAL /
SUBSIDENT ENVIRONMENT AS UPPER TROUGH LIFTS TO THE NORTHEAST. ZONAL
FLOW WILL DOMINATE MID WEEK IN WAKE OF DEPARTING TROUGH...AS SURFACE
RIDGE ACROSS THE EASTERN GULF OF MEXICO BECOME RE-ESTABLISHED.
MAINTAINED LOW OR NO COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE
EXTENDED FOR NOW. /22

&&

.MARINE...SURFACE HIGH OVER THE SOUTHEAST STATES WILL WEAKEN AS A
WEAK EASTERLY WAVE...VIS-A-VIS INVERTED TROUGH...MOVES INTO THE
REGION FROM FLORIDA. THIS WILL PERSIST THROUGH THE FIRST OF NEXT
WEEK. AFTERNOON SEA BREEZE WILL HAVE LIMITED DOMAIN DUE TO
SUBSIDENCE BRINGING BRIEF ONSHORE WINDS NEAR THE COAST. WINDS WILL
BE WEST TO NORTHWEST ELSEWHERE THROUGH SATURDAY. LATE SUNDAY THEY
WILL BE BECOME SOUTHWEST ALLOWING THE SEABREEZE TO BECOME MORE
VIGOROUS AS STABILITY RELAXES SOME...WITH MORE CONVECTION FOLLOWING
BEHIND THE TROUGH. /77

&&

.FIRE...HIGH PRESSURE OVER THE SOUTHEASTERN STATES WILL GRADUALLY
WEAKEN OVER THE WEEKEND AS A COLD FRONT MOVES INTO THE SOUTHERN
PORTIONS OF ALABAMA AND MISSISSIPPI. ISOLATED TO SCATTERED...MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS...WILL OCCUR OVER THE NEXT TWO
DAYS. SURFACE HUMIDITY EXPECTED TO REMAIN ABOVE ANY WATCH OR WARNING
CRITERIA. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  74  92  73 /  20  20  50  30
PENSACOLA   93  76  92  74 /  20  20  40  30
DESTIN      92  77  91  76 /  20  20  40  30
EVERGREEN   94  72  92  71 /  30  20  40  30
WAYNESBORO  94  72  92  68 /  30  20  40  30
CAMDEN      95  72  92  71 /  30  20  40  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 23, 1:45 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
145 PM CDT FRI JUN 23 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-240000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
145 PM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS AN INCREASED RISK OF DAMAGING DOWNBURST WINDS AND LARGE
HAIL WITH THUNDERSTORMS THIS AFTERNOON AND EVENING.  THE STORMS WILL
BE MOST NUMEROUS THIS AFTERNOON ALONG THE ALABAMA COASTAL
COUNTIES...AND OVER THE INLAND COUNTIES GENERALLY WEST OF THE
INTERSTATE 65 CORRIDOR.  IN ADDITION TO THE POTENTIAL OF DAMAGING
DOWNBURST WINDS...THE STORMS WILL PRODUCE FREQUENT AND DANGEROUS
LIGHTNING STRIKES WHICH COULD RESULT IN SOME POWER OUTAGES AS WELL
AS A DANGER TO BOATERS AND OTHER PERSONS IN OUTDOOR ACTIVITIES.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

GARMON

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:31 PM CDTSevere Thunderstorm WarningMOBMobile44 min
Jun 23, 12:37 PM CDTSevere Thunderstorm WarningMOBBaldwin38 min
Jun 23, 1:17 PM CDTSevere Thunderstorm WarningMOBBaldwin43 min
Jun 23, 1:17 PM CDTSevere Thunderstorm WarningMOBMobile43 min
Jun 23, 2:00 PM CDTTornado WarningMOBBaldwin15 min
Jun 23, 2:03 PM CDTSevere Thunderstorm WarningMOBBaldwin57 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningMOBWashington16 min
Jun 23, 2:57 PM CDTSevere Thunderstorm WarningMOBBaldwin48 min
Jun 23, 3:26 PM CDTSevere Thunderstorm WarningMOBClarke, Washington34 min
Jun 23, 4:25 PM CDTSevere Thunderstorm WarningMOBClarke32 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.